Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 36, NWS Wilmington, OH

April 12, 2019Butler County, Montgomery County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 12, 2019, 7:38 AM EDT for Butler County, Montgomery County, Warren County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 7:38 AM EDT (11:38 UTC)
Expired
Apr 12, 2019, 8:15 AM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, OH, Montgomery County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 47 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2359 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 12, 6:36 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
636 AM EDT Fri Apr 12 2019

.SYNOPSIS...
A cold front will move through the region today. High pressure
will allow for mostly dry conditions tonight through the day on
Saturday. A strong storm system will move through Saturday
night through Sunday night bringing the potential for severe
weather on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front will work through the area today. Showers and a few
thunderstorms will be possible. Although some enhanced wind
gusts will be possible with the shower activity, severe weather
is not expected. Wind gusts of around 30 to 40 mph will be
possible today. These winds will be possible both with the
shower activity and after the showers have moved out of the
region. Cloud cover will decrease as the precipitation comes to
an end.

High temperatures today will range from the middle 60s to the
middle 70s with the warmest readings across the Scioto Valley.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High pressure will work into the region tonight allowing for
decreasing clouds and winds. Went close to the blend for
temperatures tonight with lows in the 40s.

Cloud cover will be on the increase on Saturday. A few showers
will be possible near and south of the Ohio River on Saturday as
a system begins to work into the area. High temperatures will
generally be in the 60s to around 70.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Closed low in the southern Plains at the beginning of the period will
open up and lift through the Ohio Valley into the Great Lakes
through Sunday night. Precipitation will spread across the region
Saturday night ahead of a warm front that will approach the Ohio
River by early Sunday morning.

The warm front will lift north as a surface low moves northeast out
of the lower Ohio Valley and across the forecast area. There will be
destabilization in the warm sector although there is some
uncertainty how much will occur. Wind fields will be very strong
providing plentiful shear. So if updrafts can become robust enough,
then there will be the potential for severe storms with damaging
winds and possibly tornadoes. There could be some pretty good rain
rates, so localized flood issues cannot be ruled out.

As the low and associated trailing cold front move east of the area
Sunday evening precipitation will diminish. However, some wrap
around showers will occur late Sunday night into Monday morning.
Temperatures will become considerably cooler with Monday only rising
into the lower to mid 50s.

Ridging will work across the area on Tuesday and continue to
influence the region into Wednesday. This will result in a dry
period with readings rebounding to above normal. Showers will return
Wednesday night into Thursday as the next system moves into the
Mississippi Valley.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
LLWS will be present at the start of the TAF period.  Shower
activity and some thunderstorms will move across the TAF sites
this morning as a cold front moves through. Brief MVFR vsbys and
cigs will be likely. Gusty winds will continue through the day
today before decreasing this evening.

OUTLOOK...MVFR conditions and thunderstorms are possible on
Sunday and Sunday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Apr 12, 7:04 AM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
704 AM EDT Fri Apr 12 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131115-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
704 AM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Wind gusts around 40 mph will be possible today. Isolated severe
storms with damaging winds and large hail will be possible this
morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe weather will be possible Sunday afternoon and evening.
Damaging winds will be the primarily threat, however isolated large
hail, flash flooding, and a few tornadoes will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required on Sunday.

In the hours before

Special weather statement, Apr 12, 6:27 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
627 AM EDT FRI APR 12 2019

INZ050-OHZ042-121100-
Wayne IN-Darke OH-
627 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE AND NORTHERN
DARKE COUNTIES UNTIL 700 AM EDT...

At 627 AM EDT, radar indicated a strong thunderstorm over Fountain
City, moving northeast at 65 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Greenville, Versailles, Union City, Ansonia, Fountain City, Bethel,
North Star, Hollansburg, Rossburg, Palestine, New Weston, Yorkshire,
Darke County Airport, North Dayton, Rose Hill, Cosmos, Sharpeye,
Brock, State Route 47 at US Route 127 and Eldora Speedway.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3995 8510 4001 8506 4000 8481 4030 8481
      4035 8478 4035 8452 4026 8443 4024 8443
      3986 8497
TIME...MOT...LOC 1027Z 218DEG 57KT 3997 8494
Special weather statement, Apr 12, 6:44 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
644 AM EDT FRI APR 12 2019

INZ073-074-121115-
Ripley IN-Dearborn IN-
644 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT RIPLEY AND NORTHERN DEARBORN
COUNTIES UNTIL 715 AM EDT...

At 644 AM EDT, radar indicated a strong thunderstorm 11 miles east of
Vernon, moving northeast at 70 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...

Locations impacted include...
Batesville, Bright, Versailles, Milan, Osgood, Moores Hill, Logan,
Manchester, Sunman, St. Leon, Holton, Rexville, Cold Springs,
Penntown, Versailles Lake, Dover, Benham, Ballstown, Weisburg and
Interstate 74 at State Route 101.

This includes I-74 in Indiana between mile markers 151 and 168.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3906 8544 3930 8523 3931 8495 3925 8482
      3891 8525 3891 8544
TIME...MOT...LOC 1044Z 220DEG 61KT 3893 8542
Special weather statement, Apr 12, 7:08 AM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
708 AM EDT FRI APR 12 2019

INZ075-080-KYZ089>091-094-095-121130-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Owen KY-Gallatin KY-
Grant KY-
708 AM EDT FRI APR 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SWITZERLAND...
CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT...NORTHWESTERN OWEN AND
GALLATIN COUNTIES UNTIL 730 AM EDT...

At 707 AM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles northeast of Madison to 6 miles southeast of
Bedford, moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...

Locations impacted include...
Carrollton, Rising Sun, Vevay, Warsaw, Florence, Kentucky Speedway,
Pleasant, French, Hartford, Glencoe, Fairview, Ghent, Sanders,
Sparta, Patriot, Worthville, Prestonville, Aberdeen, Wheatley and
Steele Bottom.

This includes I-71 in Kentucky between mile markers 39 and 69.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3874 8526 3869 8520 3889 8520 3900 8497
      3899 8495 3901 8494 3902 8491 3901 8490
      3904 8488 3906 8483 3872 8469 3856 8501
      3857 8504 3856 8506 3858 8508 3860 8508
      3858 8521 3863 8523 3874 8533
TIME...MOT...LOC 1107Z 229DEG 51KT 3880 8528 3853 8524

Novak
Special weather statement, Apr 12, 7:25 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
725 AM EDT FRI APR 12 2019

INZ066-074-OHZ070-071-077-121200-
Franklin IN-Dearborn IN-Hamilton OH-Warren OH-Butler OH-
725 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHEASTERN DEARBORN...NORTHWESTERN HAMILTON...BUTLER AND WEST
CENTRAL WARREN COUNTIES UNTIL 800 AM EDT...

At 725 AM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE... Winds to 45 or 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Lebanon, Forest Park, Monroe,
Trenton, Franklin, Springdale, Harrison, Carlisle, South Middletown,
Bright, Ross, Seven Mile, Taylor Creek, Hunter, Dry Ridge and Blue
Jay.

This includes the following Interstates...
 I-74 in Indiana between mile markers 168 and 171.
 I-74 in Ohio between mile markers 0 and 9.
 I-75 in Ohio between mile markers 21 and 35.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3959 8440 3959 8437 3943 8419 3916 8480
      3931 8492
TIME...MOT...LOC 1125Z 233DEG 50KT 3926 8478

Binau
Special weather statement, Apr 12, 7:31 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
731 AM EDT FRI APR 12 2019

OHZ051-060>062-070-121215-
Montgomery OH-Butler OH-Preble OH-Greene OH-Miami OH-
731 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PREBLE...NORTHWESTERN
BUTLER...NORTHWESTERN GREENE...MONTGOMERY AND SOUTH CENTRAL MIAMI
COUNTIES UNTIL 815 AM EDT...

At 731 AM EDT, radar indicated a strong thunderstorm near Darrtown,
moving northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...

Locations impacted include...
Dayton, Kettering, Beavercreek, Huber Heights, Fairborn, Trotwood,
Oxford, Miamisburg, Vandalia, Englewood, Tipp City, Eaton, Moraine,
Oakwood, Wright-Patterson Afb, West Carrollton, Camden, West
Alexandria, Gratis and Seven Mile.

This includes the following Interstates...
 I-70 in Ohio between mile markers 18 and 38.
 I-75 in Ohio between mile markers 46 and 67.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3967 8481 3998 8421 3976 8400 3943 8469
      3962 8482
TIME...MOT...LOC 1131Z 233DEG 49KT 3955 8462

Binau
Special weather statement, Apr 12, 7:34 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
734 AM EDT FRI APR 12 2019

INZ074-075-KYZ091-121200-
Ohio IN-Dearborn IN-Boone KY-
734 AM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN DEARBORN AND
NORTHERN BOONE COUNTIES UNTIL 800 AM EDT...

At 733 AM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Florence, Erlanger, Lawrenceburg, Aurora, Rising Sun, Oakbrook,
Burlington, Shawnee, French, Hartford, North Bend, Pate,
Francisville, Belleview, Idlewild, Waterloo, Petersburg, Rabbit Hash,
Hebron and Cvg Airport.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3898 8501 3911 8482 3911 8479 3914 8477
      3915 8475 3914 8474 3902 8461 3902 8462
      3890 8491
TIME...MOT...LOC 1133Z 238DEG 45KT 3892 8486

Hickman

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 6:27 AM EDTSpecial Weather StatementILNDarke33 min
Apr 12, 7:25 AM EDTSpecial Weather StatementILNButler35 min
Apr 12, 7:31 AM EDTSpecial Weather StatementILNMontgomery, Preble44 min
Apr 12, 7:47 AM EDTSevere Thunderstorm WarningILNChampaign, Hardin, Logan, Miami, Shelby28 min
Apr 12, 7:50 AM EDTSpecial Weather StatementILNHamilton, Warren25 min
Apr 12, 7:56 AM EDTTornado WarningILNClermont, Hamilton8 min
Apr 12, 8:04 AM EDTSevere Thunderstorm WarningILNClermont, Hamilton, Warren26 min
Apr 12, 8:05 AM EDTSpecial Weather StatementILNClark, Greene, Montgomery25 min
Apr 12, 8:06 AM EDTSpecial Weather StatementILNClermont24 min
Apr 12, 8:20 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Madison25 min
Apr 12, 8:26 AM EDTSpecial Weather StatementILNClermont19 min
Apr 12, 8:27 AM EDTSpecial Weather StatementILNClermont, Clinton33 min
Apr 12, 8:35 AM EDTTornado WarningILNClark9 min
Apr 12, 8:40 AM EDTSpecial Weather StatementILNBrown20 min
Apr 12, 8:54 AM EDTSpecial Weather StatementILNBrown, Fayette, Highland, Madison36 min
Apr 12, 9:07 AM EDTSpecial Weather StatementILNDelaware23 min
Apr 12, 9:12 AM EDTSevere Thunderstorm WarningILNDelaware18 min
Apr 12, 9:19 AM EDTSpecial Weather StatementILNAdams, Pike, Ross26 min
Apr 12, 9:29 AM EDTSpecial Weather StatementILNFairfield, Franklin, Licking, Pickaway, Ross46 min
Apr 12, 9:46 AM EDTSpecial Weather StatementILNPike, Ross29 min
Apr 12, 7:08 AM EDTSpecial Weather StatementILNCarroll, Gallatin22 min
Apr 12, 7:20 AM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Owen25 min
Apr 12, 7:31 AM EDTTornado WarningILNBoone, Gallatin, Kenton14 min
Apr 12, 7:34 AM EDTSpecial Weather StatementILNBoone26 min
Apr 12, 7:40 AM EDTSpecial Weather StatementILNGrant, Owen35 min
Apr 12, 7:44 AM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton16 min
Apr 12, 6:02 AM EDTSpecial Weather StatementILNWayne28 min
Apr 12, 6:44 AM EDTSpecial Weather StatementILNDearborn, Ripley31 min
Apr 12, 6:58 AM EDTSevere Thunderstorm WarningILNDearborn, Ripley32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.